MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 19mm proximal of the proximal markerband and extending approximately 83mm distally across the balloon material.Inflation of the device is not possible due to the tear on the balloon material.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no issues with the tip which could possibly have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 10jan2019.It was reported that failure to inflate occured.The 90% stenosed target lesion located in the severely tortuous and severely calcified illiac vein (left lower limb).A 12.0 x80, 75cm charger was used to deliver.However, balloon could not dilate after 5 seconds at 10 atmosphere.The physician completed the procedure by retrieving the device and by using another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8285104
Report Number2134265-2019-00500
Device Sequence Number19320993
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0022457958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/29/2019
Patient Sequence Number1
Patient Age63 YR